# SDR M7KA2013032500001

- Difficulty date: March 24, 2013
- Submitted: March 25, 2013
- Operation: Air carrier
- Aircraft: N854MH
- Make and model: Urocop EC 130 B4
- Aircraft serial: 4433
- Aircraft time: 5,171 hours, 10,866 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 4,127 hours, 7,316 cycles
- System (JASC): 2460 · DC Power Distribution System
- Part: Switch
- Part number: 024805AA
- Condition: Unserviceable
- Location: Console
- Part time: 5,171 hours, 10,866 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

DURING CRUISE, .  PILOT DETECTED AN ELECTRICAL ODOR, SLIGHT & DEVELOPED TO A STRONG ODOR WITH SOME MODERATE SMOKE DEVELOPMENT.  FOLLOWED FLIGHT MANUAL EMERGENCY PROCEDURES, PILOT USED EMERGENCY ELECTRICAL SYS BREAKAWAY WIRED CUTOUT SWITCH TO CUT OFF ALL ELECTRICAL POWER TO ACFT.  RESIDUAL SMOKE AND ODOR CLEARED.   ELECTED TO LAND.   EXAMINATION OF THE CONSOLE MOUNTED 30 ALPHA SWITCH PANEL CONTROL SWITCH, IDENTIFIED AS SMOKE SOURCE.  DETERMINED THE ADJACENT STROBE CONTROL SWITCH HAD VISIBLE HEAT DISCOLORATION AND A SINGLE BASE PIN FOR THE SWITCH FOUND HEAT WELDED TO IT’S 30 ALPHA PCB BOARD SOCKET.  A SERVICEABLE 30 ALPHA PANEL WITH SERVICEABLE SWITCHES WAS INSTALLED AND THE ACFT RETURNED TO THE MX BASE FOLLOWING A SATISFACTORY OPS CHECK.  DETAIL INSPECTION OF THE DEFECTIVE SWITCH INTERNAL PCB, ONCE SWITCH WAS REMOVED, LESS THE WELDED PIN STUCK IN ITS SOCKET, MADE IT APPEAR TO BE THE LIKELY SOURCE OF THE FAILURE WITH SUBSEQUENT HEAT DAMAGE TO THE 30 ALPHA PANEL CIRCUIT BOARD.
